I am glad to have found this forum. I was prescribed 40 mg (once a day) of Nexium on 3/10/2009 (acid reflux- symptoms mistaken for cardiac issue). After 4 days of being on the medication I began to develop stomach issues. After two weeks, I began to feel very sick (severe ab pain, loose BM, loss of appetite-lost 10 pounds in 2 weeks, muscle and hip pain, dizziness, and severe anxiety). Doctor stated that I must have a viral infection (after blood, urine, and flu test came back negative) and I should allow it to run its course. After the 2nd week of feeling sick, I figured out that the symptoms began when I started the Nexium.
I stopped cold turkey on 4/9/2009 (following doctor's advice) and have just started to feel better. However, I am experiencing rebound symptoms (headache, cramping, muscle and back aches, etc). My stomach has started to get back to normal, but I continue to have cramping and gas when I wake up in the morning. My appetite has returned and I have started to feel "normal" again. I should have considered reducing the dose and weening myself off slowly, but I feel that this medication has poisoned my system.
I did see a GI who did agree that the Nexium was probably the cause of the stomach issues, but disagrees with the muscle pain. I was given Aciphex in lieu of Nexium (told that the side effects were not as severe) but refused to take another PPI.
I have an endoscopy scheduled for tomorrow morning. I plan on trying more natural remedies and controlling the symptoms through diet.